Cancer Treatments Causing Tinnitus

Discussion in 'Support' started by gotyoubynuts, Sep 23, 2016.

tinnitus forum
    1. gotyoubynuts

      gotyoubynuts Member

      Tinnitus Since:
      10/1990
      Cause of Tinnitus:
      Concert
      There must be people here who have had cancer treatments, chemotherapy!

      Did it make the tinnitus worse?
       
    2. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      I have no personal experience with this, sorry to hear you're dealing with it.

      I think it really depends on what treatments are used. I believe Cisplatin is the most common culprit, and I believe that some significant amount of permanent hearing loss is almost inescapable when using this drug systemically, because there's no way to prevent it from getting into the inner ear, and once it's there it's severely ototoxic. However, I don't think that other chemotherapy drugs necessarily have this problem.

      Do you know what kind of chemo is being recommended for you?
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.